Alert archive / Texas / Flash Flood Warnings in 2023
Flash Flood Warning 2, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Mar 16, 2023, 5:18 PM CDT for Dallas County, Tarrant County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 16, 2023, 5:18 PM CDT (22:18 UTC)
- Expired
- Mar 16, 2023, 8:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dallas County, TX, Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 35 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 16, 5:19 PM CDT | FLASH FLOOD | 2 Sse Westover Hills, TX | HIGH/SWIFT WATER RESCUE BY THE FORT WORTH POLICE DEPARTMENT. |
| Mar 16, 5:40 PM CDT | FLASH FLOOD | 3 Nne Forest Hill, TX | HIGH/SWIFT WATER RESCUE BY THE FORT WORTH POLICE DEPARTMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.3 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 525 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 317 m²/s²
- 0-3 km storm-relative helicity
- 429 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
427
WGUS54 KFWD 162218
FFWFWD
TXC113-439-170115-
/O.NEW.KFWD.FF.W.0002.230316T2218Z-230317T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Fort Worth TX
518 PM CDT Thu Mar 16 2023
The National Weather Service in Fort Worth has issued a
* Flash Flood Warning for...
Northwestern Dallas County in north central Texas...
Central Tarrant County in north central Texas...
* Until 815 PM CDT.
* At 518 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Several social media reports of
street flooding in Downtown Fort Worth and reports of swift water
rescues in North Richland Hills. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets, and underpasses as well as other
poor drainage and low lying areas.
* Some locations that will experience flash flooding include...
Dallas, Fort Worth, Arlington, Garland, Irving, Grand Prairie,
Mesquite, Carrollton, Richardson, Euless, Bedford, Grapevine,
Haltom City, Keller, Coppell, Hurst, Farmers Branch, Southlake,
Watauga and University Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3291 9754 3299 9692 3298 9665 3280 9666
3274 9704 3266 9755
FLASH FLOOD...RADAR INDICATED
$$
Langfeld2 follow-up statements
684
WGUS74 KFWD 162330
FFSFWD
Flash Flood Statement
National Weather Service Fort Worth TX
630 PM CDT Thu Mar 16 2023
TXC113-439-170115-
/O.CON.KFWD.FF.W.0002.000000T0000Z-230317T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dallas TX-Tarrant TX-
630 PM CDT Thu Mar 16 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT THIS
EVENING FOR NORTHWESTERN DALLAS AND CENTRAL TARRANT COUNTIES...
At 630 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Have received several social media
reports of flooded roadways around Downtown Fort Worth and the North
Richland Hills area. Between 2 and 4 inches of rain have fallen.
Additional rainfall amounts of 0.5 to 1 inch are possible. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets, and underpasses as well as other poor
drainage and low lying areas.
Some locations that will experience flash flooding include...
Dallas, Fort Worth, Arlington, Garland, Irving, Grand Prairie,
Mesquite, Carrollton, Richardson, Euless, Bedford, Grapevine,
Haltom City, Keller, Coppell, Hurst, Farmers Branch, Southlake,
Watauga and University Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3291 9754 3299 9692 3298 9665 3280 9666
3274 9704 3266 9755
FLASH FLOOD...RADAR INDICATED
$$
Langfeld129
WGUS74 KFWD 170106
FFSFWD
Flash Flood Statement
National Weather Service Fort Worth TX
806 PM CDT Thu Mar 16 2023
TXC113-439-170116-
/O.EXP.KFWD.FF.W.0002.000000T0000Z-230317T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dallas TX-Tarrant TX-
806 PM CDT Thu Mar 16 2023
...FLASH FLOOD WARNING WILL EXPIRE AT 815 PM CDT THIS EVENING FOR
NORTHWESTERN DALLAS AND CENTRAL TARRANT COUNTIES...
New flooding is no longer expected to pose a threat. However,
earlier rainfall may continue to run off and cause flooding of
streams and creeks as well as other low lying and poor drainage
areas. Please continue to heed remaining road closures.
LAT...LON 3291 9754 3299 9692 3298 9665 3280 9666
3274 9704 3266 9755
$$
LangfeldWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 16, 1:57 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Mar 16, 1:57 PM CDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 157 PM CDT Thu Mar 16 2023 ...New Long Term... .SHORT TERM... /Issued 142 PM CDT Thu Mar 16 2023/ /Rest of Today through Friday/ A cold front currently resides from Central Oklahoma into the Texas Panhandle with scattered showers and thunderstorms, a couple severe, located along the frontal boundary. Some clearing can be observed on satellite imagery across our western zones where temperatures have now rose into the upper 70s and low 80s. A weak center of surface low pressure has developed along the Red River Valley west of Wichita Falls, Texas with a dryline extending southward into west-central Texas. This dryline will continue pushing east toward the Highway 281 corridor this afternoon as the cold front rapidly progresses southward into North Texas. Scattered showers and thunderstorms have been observed across the eastern half of the CWA this morning with a few reports of sub- severe hail. Additional development is possible across our east and southeast this afternoon and may pose an isolated severe risk. A passing shortwave currently located over the Texas Panhandle will help provide additional lift for thunderstorm development across our area this afternoon into this evening. Isolated supercell thunderstorms are expected to develop in the vicinity of the triple point, along the cold front, and southward along the dryline later this afternoon, generally after 3-4PM. Large hail will be the primary threat with these initial storms with 50-60 kts of effective shear, SBCAPE ~2000-3000 J/kg and steep mid-level lapse rates. Hail greater than golf-ball size will be possible in the strongest storms. Decent 0-3km CAPE and low- level SRH >150 m2/s2 will allow for a low end tornado threat. Current thinking is that the greatest risk for large hail and a couple tornadoes will take place along/east of Highway 281 and along/north of I-20 from 3PM-8PM. Recent high-res guidance has struggled to place the cold front today, with the cold front progressing a bit quicker than originally thought. There is potential that the cold front pushes through North Texas rather quickly, undercutting any existing storms and limiting the overall severe weather threat. Elevated severe storms capable of large hail will still be a potential hazard in this scenario. Isolated thunderstorms are expected to grow upscale into a line of thunderstorms later this evening and push southward across the CWA into tonight. Damaging wind gusts will be the primary hazard in any portions of the line that are able to keep up with the cold front. The cold front should push into our Central Texas counties by 8-9PM and push south of the CWA by 12-1AM. Lingering showers and thunderstorms, non-severe, will be possible across Central Texas and the Brazos Valley into Friday morning. A much cooler and drier airmass will filter into the region behind the frontal boundary with strong north-northwesterly post-frontal winds of 20-30 mph gusting to 40-45 mph at times later this evening into Friday morning. A Wind Advisory has been issued for the entire CWA from 5PM this evening through 10AM Friday morning. Temperatures will fall into the mid 30s to low 40s across the area tonight behind the front with below-average afternoon highs in the 50s expected on Friday. Langfeld && .LONG TERM... /NEW/ Update: Only minor adjustments were made with this forecast update and the discussion below remains on track. Cloud cover Friday night will inhibit some areas from dropping to/below freezing. Areas near and north of I-20 are still the most likely to experience low temperatures below freezing each night through the weekend. Otherwise, low (20-30%) rain chances arrive Monday, with periodic low rain chances through the rest of the week. Temperatures return to near or slightly above normal by Wednesday. Gordon Previous Discussion: /Friday Night through Wednesday/ A period of well below normal temperatures and sporadic low rain chances will prevail through the early part of next week behind today's strong cold front. Friday night will be the coldest night in a while with temperatures likely dropping to near or just below freezing to the west and north of the Metroplex. Some patchy frost will also be possible early Saturday morning. An increase in high cloud cover late Friday night into Saturday will likely prevent temperatures from falling further, but these clouds will thin out during the day Saturday and another cold night is expected with temperatures falling to below freezing along the Red River Saturday night. An upstream shortwave will become sheared apart as it spreads into the Plains on Monday. Prior to this though, modest moisture return across parts of Central and West Texas will result in an increase in low cloud cover, mainly across our western counties. As large scale lift increases Sunday night into Monday, we could see some light rain develop across the region. Global ensembles have backed off on this potential to some degree, so we'll generally limit PoPs to 20-30%. The increased cloud cover will hold high temps down into the upper 40s and lower 50s for Monday afternoon. A much stronger system will move into California on Tuesday and will be responsible for a rapid low level moisture return into the Plains starting Tuesday morning. This will also support a rapid warmup through the middle and latter part of next week. Morning cloud cover will give way to partly sunny skies Tue/Wed afternoons with temps warming back into the mid/upper 70s by Wednesday. This system will eventually kick out into the Central Plains late next week and likely support another severe weather episode in the Thu/Fri timeframe. Dunn && .AVIATION... /Issued 1248 PM CDT Thu Mar 16 2023/ /18Z TAFs/ MVFR/IFR cigs ~800-1200 ft will persist into early this afternoon with periods of VFR expected by late this afternoon into this evening. Rain showers are currently pushing east of the D10 airspace. Southerly winds of 15-20 kts gusting to 30 kts will take on a more southwesterly component ahead of a cold front later this afternoon, potentially leading to some crosswind issues. Initial isolated thunderstorms are expected to develop later this afternoon across North Texas, generally after 21Z, as a cold front pushes into North Texas. Some of these storms could become severe. These isolated thunderstorms will transition into a line of thunderstorms and push into the D10 sites by 23Z-00Z and push into KACT by 01Z-02Z. Additional showers and thunderstorms, non- severe, may linger into Friday morning across Central Texas. Strong north-northwesterly winds gusting to 35-40 kts at times are expected behind the front late this evening and into Friday morning. Langfeld && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 39 55 38 57 35 / 80 0 0 0 0 Waco 40 55 39 56 36 / 70 30 0 5 5 Paris 38 52 34 55 30 / 90 0 0 0 0 Denton 35 53 33 56 30 / 60 0 0 0 0 McKinney 38 53 34 55 30 / 90 0 0 0 0 Dallas 40 55 38 57 35 / 80 5 0 0 0 Terrell 39 54 36 57 32 / 90 10 0 0 0 Corsicana 41 55 39 57 36 / 80 30 0 0 0 Temple 40 55 38 56 36 / 80 40 5 5 10 Mineral Wells 36 55 34 57 32 / 10 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 5 PM this afternoon to 10 AM CDT Friday for TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175. &&
Hazardous weather outlook, Mar 16, 1:39 PM CDT, 3 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 139 PM CDT Thu Mar 16 2023 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 139 PM CDT Thu Mar 16 2023 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Showers and thunderstorms are expected to develop today with a severe threat this afternoon and evening. Large hail (greater than golf ball size) will be the main threat with initial storm development. As a cold front approaches late this afternoon, a damaging wind threat will increase. There will also be a potential for tornadoes into the evening hours. Strong winds will spread into the region behind the cold front this evening with wind gusts up to 45 mph. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Freezing temperatures will be possible during the upcoming weekend, particularly in areas north of the I-20 corridor. A late-season frost is likely Saturday morning in sheltered locations and where light winds dominate. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this afternoon and evening across North and Central Texas.
In the hours before
Local storm report, Mar 16, 4:52 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
452 PM CDT THU MAR 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM TSTM WND GST 3 SE GRAPEVINE 32.90N 97.04W
03/16/2023 M58 MPH TARRANT TX ASOS
DFW ASOS RECORDED A WIND GUST OF 58 MPH (50
KNOTS).
&&
HLRLocal storm report, Mar 16, 5:06 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
506 PM CDT THU MAR 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 1 S IRVING 32.84N 96.97W
03/16/2023 M1.25 INCH DALLAS TX PUBLIC
&&
HLRLocal storm report, Mar 16, 5:09 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
509 PM CDT THU MAR 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL 3 SSW FORT WORTH 32.71N 97.36W
03/16/2023 E1.00 INCH TARRANT TX PUBLIC
&&
HLRLocal storm report, Mar 16, 5:12 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
512 PM CDT THU MAR 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL 2 NNE BENBROOK 32.71N 97.45W
03/16/2023 M2.00 INCH TARRANT TX PUBLIC
&&
HLRLocal storm report, Mar 16, 5:14 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
514 PM CDT THU MAR 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL 3 S WESTOVER HILLS 32.70N 97.40W
03/16/2023 E1.25 INCH TARRANT TX PUBLIC
&&
HLRLocal storm report, Mar 16, 5:18 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
518 PM CDT THU MAR 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM HAIL 1 WNW CLEBURNE 32.36N 97.43W
03/16/2023 E2.75 INCH JOHNSON TX TRAINED SPOTTER
&&
HLRThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 7:39 AM CDT | Wind Advisory | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 26 hr |
| Mar 16, 7:56 AM CDT | River Flood Warning | FWD | Hunt, Kaufman, Rockwall | 44 hr |
| Mar 16, 7:56 AM CDT | River Flood Warning | FWD | Hunt | 42 hr |
| Mar 16, 1:57 PM CDT | Special Weather Statement | FWD | Stephens | 33 min |
| Mar 16, 2:06 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens, Young | 39 min |
| Mar 16, 2:40 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Parker | 50 min |
| Mar 16, 2:43 PM CDT | Special Weather Statement | FWD | Anderson | 32 min |
| Mar 16, 2:49 PM CDT | Special Weather Statement | FWD | Jack | 26 min |
| Mar 16, 2:57 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 37 min |
| Mar 16, 3:08 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Montague, Wise | 43 min |
| Mar 16, 3:12 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Parker, Tarrant, Wise | 48 min |
| Mar 16, 3:51 PM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 39 min |
| Mar 16, 4:11 PM CDT | Special Weather Statement | FWD | Parker | 34 min |
| Mar 16, 4:14 PM CDT | Tornado Warning | FWD | Tarrant | 25 min |
| Mar 16, 4:32 PM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 28 min |
| Mar 16, 4:42 PM CDT | Areal Flood Advisory | FWD | Tarrant | 3 hr |
| Mar 16, 4:45 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 60 min |
| Mar 16, 4:46 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 44 min |
| Mar 16, 4:50 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Hamilton, Lampasas, Mills | 28 min |
| Mar 16, 4:57 PM CDT | Tornado Warning | FWD | Dallas | 19 min |
| Mar 16, 4:58 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 47 min |
| Mar 16, 5:03 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Johnson | 57 min |
| Mar 16, 5:22 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Hunt, Kaufman, Rockwall | 38 min |
| Mar 16, 5:28 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Lampasas | 62 min |
| Mar 16, 5:35 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 40 min |
| Mar 16, 5:41 PM CDT | Special Weather Statement | FWD | Bosque | 34 min |
| Mar 16, 5:54 PM CDT | Special Weather Statement | FWD | Fannin | 36 min |
| Mar 16, 5:56 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Johnson, Navarro | 49 min |
| Mar 16, 6:07 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Hunt, Kaufman, Rockwall, Van Zandt | 38 min |
| Mar 16, 6:20 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 40 min |
| Mar 16, 6:37 PM CDT | Severe Thunderstorm Warning | FWD | Hunt, Kaufman, Rains, Rockwall, Van Zandt | 53 min |
| Mar 16, 6:39 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Henderson, Kaufman, Navarro | 66 min |
| Mar 16, 6:48 PM CDT | Special Weather Statement | FWD | Dallas, Johnson, Rockwall | 27 min |
| Mar 16, 6:51 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Kaufman | 39 min |
| Mar 16, 6:58 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill, Johnson | 62 min |
Nearby
Flash Flood Warnings in Texas, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.